MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC NORIAN DRILLABLE INJECT 5CC-STERILE; FILLER, CALCIUM SULFATE PREFORMED PELLETS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC NORIAN DRILLABLE INJECT 5CC-STERILE; FILLER, CALCIUM SULFATE PREFORMED PELLETS
Model Number 07.704.005S
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional narrative: patent identifier: (b)(6).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent for a procedure.During the procedure, the norian mixing solution leaked out while injecting.The procedure was concluded using a new 10cc norian kit.There were three (3) minutes of surgical delay.The procedure was successfully completed.There was no patient consequence reported.This complaint involves one (1) device.This report is for (1) norian drillable inject 5cc-sterile.This is report 1 of 1 or complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: part: 07.704.005s.Synthes lot: ds7004294.Supplier lot: n/a.Release to warehouse date: july 20, 2020.Expiration date: n/a.Supplier: (b)(4).No nonconformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Visual inspection: the norian drillable inject 5cc-sterile was returned and received at dsm biomedical.Upon visual inspection, it was observed that the material in the pouch had hardened indicating that some of the solution had been successfully injected and a reaction had occurred.The crack along the length of the luer lock was visible after close inspection.No other issues were observed with the returned device.Functional test: a functional test was not performed as it was observed that the luer lock was cracked thus confirming the complaint condition.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.- norian reinforced.Investigation conclusion: the complaint condition was confirmed for the norian drillable inject 5cc-sterile as the luer lock was cracked leading to the leakage of the cement while injecting.The root cause for the reported issue is attributed to a manufacturing related issue.Relevant actions have been taken to address the issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
NORIAN DRILLABLE INJECT 5CC-STERILE
Common Device Name
FILLER, CALCIUM SULFATE PREFORMED PELLETS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12956777
Report Number2939274-2021-06988
Device Sequence Number13885206
Product Code MQV
UDI-Device Identifier10886982131614
UDI-Public(01)10886982131614
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102722
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number07.704.005S
Device Catalogue Number07.704.005S
Device Lot NumberDS7004294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer02/15/2022
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale